MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 06998917190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged a questionable result with the kit cobas 6800/8800 mpx 480t us-ivd assay on the cobas 6800 instrument.A plasma sample initially generated a reactive hiv result with a non-sigmoidal curve and a late cycle threshold (ct) value of 36.75.Upon retesting, the sample was mistakenly processed as a serum sample, and the result was non-reactive.No additional testing results, such as serology, were available.
 
Additional Manufacturer Narrative
The analysis was performed on a cobas 6800 analyzer (serial number: (b)(6)).The investigation determined that the cobas mpx assay performed within specifications, and no hardware issues were identified during the analysis of the provided run data.The internal control (ic) of both the initial and retest runs did not exhibit suppressed growth curves, which would indicate the presence of pcr inhibitors.The retest was conducted with the plasma sample mistakenly processed as a serum sample, which constitutes off-label use.However, the differences in pipetting settings between plasma and serum processing are minor and are not expected to impact the final result.Additionally, the instrument software would flag and invalidate any incorrectly pipetted samples during the sample preparation process.A definitive root cause for the questioned result could not be determined.However, a likely explanation is that the sample had a low viral load near or at the limit of detection (lod), which could result in variability between reactive and non-reactive results upon retesting.Minor sample contamination as the source of the hiv rna could not be excluded.No trends were identified for the associated lot (h30627).The device remains in operation at the customer site.

Brand Name
COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23099976
Report Number2243471-2025-03270
Device Sequence Number18478450
Product Code QHO
UDI-Device Identifier00875197004779
UDI-Public00875197004779
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
BL125576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number06998917190
Device Lot NumberH30627
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown